Jump to content

Search the Community

Showing results for tags 'sertraline adverse reaction'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Was administered Sertraline due to a medium depression (in hindsight probably just because I'm overloaded with work and a newborn baby). Took the first pill at night and 6 hours later I awoke with a shock and since then I haven't been able to fall asleep without help. The first 12 days I had no sleep at all. I called my doctor, being more and more frustrated. At first she told me to get some over the counter anti-histamines that did nothing. After that I went to the ER in the weekend and they prescribed some melatonin. Did nothing either. The my doctor prescribed Zopiclone. At this point I hadn't slept in over a week, so I was so messed up that Zopiclone didn't work either. I was by this time a complete crying mess and again called the doctor. This time she gave me Prometazin and told me to take everything at the same time. So that night, I took 7.5 mg Zopiclone, 50 mg Prometazin and 2 mg melatonin. BAM. I slept for 14 hours that night and the following night. After this I have experimented with how little I need to take. Currently I take 3,75 mg Zopiclone and 25 mg Prometazin and it works for sleeping. I'm tired and dizzy all day though. Sometimes I try not taking anything but I'm awake all night then and a complete depressed mess the day after. So, currently I'm in week 5 after taking that one damn pill and am just waiting for the tinnitus and lack of sleep to go away so I can go back to just being my good old semi-depressed self. SSRI's are a major no-go for me now! I must somehow be extremely sensitive to it. I take long walks and listen to specially made sleep sounds/music but nothing works. I simply cannot fall asleep by myself at all. No alcohol or caffeine. Are the others out there who have had similar experiences with only taking Sertraline for a short time and reacting the same way as I do? It's rather depressing that it's now been more than four weeks without any improvement at all and I'm getting worried for how long I can get Zopiclone and when they will stop working or whether I will get addicted to them.
  2. Reaching out for some support. My doctor prescribed sertraline for generalized anxiety. I took 3 days at 12.5 mg, 3 days of 25 mg, 4 days of 37.5 mg, and 1 day of 50 mg. I was extremely sick from the start with nausea, dizziness, lightheadedness, and a fast heart rate. I kept reading how things would turn around after a couple of weeks and the side effects would go away so I didn't stop. At the bump to 25 mg, I had a panic attack which I was able to control with lorazepam. At the bump to 50 mg, I was so sick and desperate that I went to the ER hoping for some relief. I had a 10 hour panic attack which the lorazepam wouldn't touch. The ER doctor was dismissive that this was just a regular anxiety attack and not an adverse reaction. He gave me a dose of Zofran to help with the intense nausea. I'm not sure why, but that had either no effect or made the nausea worse. I was sent home with instructions to follow-up with my primary care and to continue taking the sertraline as directed and use the lorazepam. I decided on my own to discontinue the sertraline. It's clear to me that my body/brain finds it toxic. It's been 6 days since I last took the sertraline. I'm still having significant nausea and dizziness. I can hardly eat. I can only sip ice water. I'm having vivid nightmares, which reinforces to me that I've changed my brain chemistry in a major way. I'm trying not to let that freak me out, but honestly it does. The mornings are the worst. I wake up and have to lay on my arms because they feel so wired. I'm struggling right now. My doctor's nurse said the symptoms could last a couple of weeks. I've read it could be longer than that. I'm trying not to focus on how long this will last because it's not helpful and makes the anxiety worse. I've ordered some fish oil and magnesium and it should be here tomorrow. I'm not sure that there's anything else that can be done other than trying to surround myself with other people so I'm not going through this alone. I'm feeling judged, ashamed, angry, and about a dozen other emotions towards the doctors right now. I know that's not helpful. It's just where I'm at.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy